MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIG CR NPOR FEM RT SZ 4N; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC SIG CR NPOR FEM RT SZ 4N; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-01-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); No Code Available (3191); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for hemarthrosis right knee.Event is serious and is considered moderate.Event is possibly related to both device and procedure.Date of implantation: (b)(6) 2012, date of event (onset): (b)(6) 2020, (right knee).Treatment: aspiration of 60 cc of frank blood by local emergency room.Patient had been on anticoagulant, xarelto.This has been discontinued.Considered resolved on (b)(6) 2020.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Primary operative notes (b)(6) 2012 indicated that the patient received a bilateral total knee replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2020 indicated that the patient was seen as for follow-up of the right knee.Around 5 months ago, the patient experienced a significant hemarthrosis which resulted in aspiration and discontinuation of the blood thinner.The patient was still experiencing mild mid-flexion instability, as well as mild pain, swelling, stiffness and possible continued hemarthrosis.Treatment at this time is continued observation.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.H10 additional narrative: added: g4.

Brand Name
PFC SIG CR NPOR FEM RT SZ 4N
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10872494
Report Number1818910-2020-25072
Device Sequence Number3793661
Product Code JWH
UDI-Device Identifier10603295074779
UDI-Public10603295074779
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1960-01-400
Device Catalogue Number196001400
Device Lot Number265455
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
01/04/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date11/30/2020
01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ4; PFC SIG CR NPOR FEM RT SZ 4N; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ4 15; MBT CEM KEEL TIB TRAY SZ4; PFC SIG CR NPOR FEM RT SZ 4N; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ4 15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight73